Hail, Marinette
- When
- July 22, 12:40 PM CST
- Where
- Marinette County, 3 mi E of Peshtigo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.050, -87.683
Thunderstorms that moved through northeast Wisconsin in the vicinity of a cold front produced isolated penny size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that moved through northeast Wisconsin in the vicinity of a cold front produced isolated penny size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 22, 3:30 AM CST, 9 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SAT JUL 22 2006 .SHORT TERM...TODAY THROUGH SUNDAY. MID LEVEL DISTURBANCE MOVING SOUTHEAST TOWARDS THE FORECAST AREA SHOULD DESTABILIZE THE ATMOPSHERE TODAY AND BRING SCATTERED TO BROKEN THUNDERSTORMS...ESPECIALLY IN THE AFTERNOON. WITH COLD 700MB TEMPERATURES AND LOW WET BULB ZERO HEIGHTS EXPECT TO SEE AT LEAST A FEW PEA TO MARBLE SIZE HAIL REPORTS TODAY AND GUSTY WINDS. SPC SEEMS TO BE THINKING THE SAME THING IN THEIR DAY ONE OUTLOOK. LINGERING SHOWERS SHOULD END OR DIMINISH THIS EVENING WITH GENERALLY DRY WEATHER EXPECTED SUNDAY. MID LEVEL TEMPERATURES ARE STILL COOL SUNDAY BUT NOT AS COLD AS TODAY. THERE ALSO APPEARS TO BE LESS UPPER FORCING. SUPPOSE THERE COULD BE ISOLATED AFTERNOON SHOWERS ALONG LAKE BREEZES OR SOMETHING...BUT WILL NOT MENTION NOW. .LONG TERM...SUNDAY NGT THRU NXT FRI. MAIN FCST CHALLENGE REMAINS PCPN TRENDS THRU MOST OF THE EXTENDED PERIOD AS SEVERAL BOUNDARIES TO BE IN OUR GENERAL VCNTY. MDLS REMAIN ON TRACK WITH REGARDS TO LOCATION OF ADVANCING CDFNT SUNDAY NGT WITH THE BNDRY EXTENDED FROM CNTRL MN NEWD TO LK SUPERIOR BY 12Z MON. GULF MSTR IS CUT-OFF BY ANOTHER BNDRY OVR THE SRN U.S. THUS MSTR WL BE SOMEWHAT LIMITED. ANTICIPATE PCPN TO BE LOCATED ALONG AND JUST AHD OF THE CDFNT SO CHC POPS FOR NRN WI STILL LOOKS GOOD. BELIEVE THO THAT ANY PCPN CHCS WOULD NOT REACH SRN SECTIONS OF THE FCST AREA TIL MON SO HAVE REMOVED POPS IN THESE LOCATIONS. MIN TEMPS IN THE LWR TO MID 60S FROM PREV FCST ARE IN LINE WITH GUID SO NO CHGS MADE HERE. THE CDFNT TO SETTLE ACROSS CNTRL WI ON MON AND COMBINE WITH A SHRTWV TROF...INCREASED INSTABILITY (CAPES 1000-1500 J/KG/LIS AORUND -2)...AND ADDL LIFT FROM RGT ENTRANCE RGN OF UPR JET TO GENERATE A CHC OF SHWRS/TSTMS ACROSS THE ENTIRE FCST AREA. TEMPS MAY BE TRICKY ON MON DEPENDING ON THE TIMING OF THE FNT AND EXTENT OF THE PCPN. IF FNT SLOWS DOWN ANY AT ALL...READINGS OVR CNTRL/E-CNTRL WI COULD EASILY APPROACH 90 DEGS. PREFER TO LEAN TOWARD THE WARMER MAV GUID. APRS THE CDFNT WL BE PULLING UP NEARLY STNRY SOMEWHERE OVR CNTRL OR SRN WI MON NGT AS IT BECOMES PARALLEL TO THE MEAN FLOW. WL NEED TO KEEP A CHC POP GOING MON NGT VCNTY OF THE FNT...BUT PREFER TO DECREASE DOWN TO A SLGT CHC OVR NRN WI. BNDRY PROGGED TO STILL BE MEANDERING OVR WI INTO TUE (PERHAPS WITH A SML SHIFT BACK TO THE NORTH) AND WITH DAYTIME HEATING/INCREASED INSTABILITY...WL NEED TO CARRY A CHC OF SHWRS/TSTMS THRU TUE. AREAS SOUTH OF THIS BNDRY SHOULD BE WARM AND SOMEWHAT MUGGY WITH 8H TEMPS PUSHING +20C AND GULF MSTR STARTING TO BE TAPPED. A NEW CDFNT IS EXPECTED TO DROP SE TOWARD THE WRN GREAT LKS TUE NGT AND SLIDE THRU WI ON WED. THE TIMING OF THIS FNT STILL HAS SOME MDL DISCREPANICIES...BUT WITH A BNDRY AROUND THE FCST AREA...CHC POPS ARE NECESSARY. CONFIDENCE NOT VERY HIGH FOR LATE NXT WEEK AS GFS/DGEX OUT OF SORTS WITH THE EUROPEAN MDLS. UNDER THESE SITNS...BEST TO GO WITH THE CURRENT FCST WHERE THE CDFNT TO BE SLOWLY PULLING AWAY ON THU FOLLOWED BY HI PRES BUILDING INTO THE RGN FOR FRI. && .GRB...WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/KALLAS WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT SAT JUL 22 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT MOVE ACROSS THE REGION. HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THE STORMS. ISOLATED SEVERE STORMS WITH HAIL UP TO 1 INCH IN DIAMETER ARE POSSIBLE. ANY LINGERING STORMS SHOULD DISSIPATE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY THROUGH THURSDAY. LATER FORECASTS WILL PROVIDE MORE DETAIL CONCERNING THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... DUE TO THE EXPECTED ISOLATED NATURE OF THE EVENT THIS AFTERNOON... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE STILL URGED TO CALL IN ANY REPORTS OF HAIL OR STRONG GUSTY WINDS. LMZ521-522-541>543-564-231100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT MOVE ACROSS THE REGION. HAIL AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH SOME OF THE STORMS. ANY LINGERING STORMS SHOULD DISSIPATE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY THUNDERSTORMS ARE ALSO POSSIBLE FROM MONDAY THROUGH THURSDAY. LATER FORECASTS WILL PROVIDE MORE DETAIL CONCERNING THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. KIECKBUSCH WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 70 km away, was scanning. The volume nearest the first event began at 18:40 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524004, 5524003.